Washington, 2010

Blizzard and Winter Storm in Washington, November 21 to 23, 2010

November 21 to 23, 2010 · NWS OTX · 10 events in 8 counties and zones

A deep low pressure system tracking through Oregon in combination with an arctic area of high pressure over British Columbia resulted in strong northerly winds and snow with areas of blizzard conditions. Washington state activated its Emergency Operations Center.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

A deep low pressure system tracking through Oregon in combination with an arctic area of high pressure over British Columbia resulted in strong northerly winds and snow with areas of blizzard conditions. Washington state activated its Emergency Operations Center. There were numerous school closures and traffic accidents. Portions of State Routes 2, 21, 23, 27, 28, 195, 231, and 261 were closed due to heavy snow, blowing snow, and drifting snow. In Grant County, Washington State Patrol responded to about four dozen snow related incidents, including vehicles sliding off roadways or becoming stuck in drifts. At least 13 vehicles were reported sliding off Interstate 90 in the Sprague area. In Wenatchee police responded to 34 traffic accidents due to slick roads. One mile west of Wenatchee, two people were injured when losing control on the snow and ice. In Chelan, a large locust tree was blown over and damaged a fence. Snow accumulations from the storm ranged from four to eight inches, with locally nine inches. The highest accumulations reported of nine inches were seven miles north of Newport, and in Colfax.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 21, 3:34 PM PST, 26 minutes earlier.

Area forecast discussion, Nov 21, 3:34 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
334 PM PST SUN NOV 21 2010

.SYNOPSIS...
BIG CHANGES ARE EXPECTED TO BEGIN AS A DEEP UPPER LEVEL TROUGH
DESCENDS INTO THE INLAND NORTHWEST. THE SEASONS FIRST WIDESPREAD
VALLEY SNOW WILL COME TONIGHT...FOLLOWED BY AN ARCTIC AIR MASS
INVASION THROUGH THE MIDDLE OF THE WORK WEEK. GUSTY NORTH WINDS AND
COLD WIND CHILL READINGS WILL BE COMMON EARLY IN THE WEEK.

&&

.DISCUSSION...
TONIGHT...LOW CURRENTLY OVER NORTHERN NEVADA WILL CONTINUE TO MOVE
EAST. MEANWHILE A FAIRLY STRONG WAVE IS MOVING DOWN THE WEST COAST
OF SOUTHERN BC AND WASHINGTON AND WILL MOVE INLAND OVERNIGHT. THIS
WAVE WILL BE THE FORECAST CONCERN FOR THE TONIGHT PERIOD. SURFACE
HIGH PRESSURE IN BC WILL PUSH SOUTH OVERNIGHT. THIS WILL PROVIDE
SOME REINFORCING COLD TEMPS TO WORK WITH AS THE WAVE KICKS INLAND
OVERNIGHT AND SNOW BEGINS TO DEVELOP. THERE IS A CHANCE OF SNOW
THROUGH THE EVENING HOURS...WITH SNOW LIKELY OVERNIGHT EAST OF A
LINE EXTENDING FROM REPUBLIC TO MOSES LAKE. GIVEN THE COLD TEMPS
AND UNSTABLE NATURE OF THIS WAVE...SNOW RATIOS WILL BE QUITE HIGH
OVERNIGHT. HAVE SNOW RATIOS RANGING FROM 15 TO 1 ACROSS THE CAMAS
PRAIRIE AND LEWISTON...TO 23 TO 1 OVER THE SPOKANE/COE AREAS
WESTWARD TOWARDS WENATCHEE...AND 26 TO 1 ALONG THE CANADIAN BORDER
IS POSSIBLE. GIVEN THESE HIGH RATIOS JUST A FEW HUNDREDTHS OF
LIQUID PRECIP OVERNIGHT COULD AMOUNT IN AN INCH OR TWO OF LIGHT
FLUFFY SNOW BY THE MONDAY MORNING COMMUTE. THEREFORE HAVE UPGRADED
THE WATCHES ACROSS THE SOUTHEAST ZONES TO WARNINGS AND ADDED A
WINTER WEATHER ADVISORY EXTENDING FROM THE WATERVILLE PLATEAU
NORTH AND EAST TO THE NORTH IDAHO PANHANDLE. CHILLY NORTHERLY
WINDS WILL ALSO BE OF CONCERN TONIGHT. THE FAVORED NORTH/SOUTH
ORIENTED VALLEYS WILL FEEL THE BRUNT OF IT. THE OKANOGAN VALLEY
WILL EXPERIENCE THESE WINDS WHICH WILL FUNNEL DOWN INTO THE
WATERVILLE PLATEAU AND THE EPHRATA/MOSES LAKE AREAS. THE PURCELL
TRENCH IS ANOTHER LOCATION WHICH WILL HAVE ELEVATED WINDS
OVERNIGHT. SADLY THESE WINDS WILL NOT HELP KEEP TEMPS
ELEVATED...IT WILL JUST HELP TO USHER IN THAT COLD CANADIAN AIR.
/NISBET

MONDAY THROUGH TUESDAY...WITH THE JET STREAM REMAINING WELL TO THE
SOUTH OF THE AREA THE COLD CONDITIONALLY UNSTABLE AIRMASS RESIDING
OVER EASTERN WASHINGTON AND NORTHERN IDAHO REMAINS AN ADEQUATE
AIRMASS TO PRODUCE SUBSTANTIAL SNOW SHOWERS IF A SIGNIFICANT
LIFTING MECHANISM UTILIZES ITS PRESENCE. ONE SUCH DISTURBANCE WILL
BE A SYNOPTIC SCALE LOW PRESSURE SYSTEM WITH SMALLER MESOSCALE
DISTURBANCES ROTATING AROUND THE PERIPHERY OF IT AS IT DROPS DOWN IN
THE NORTHERLY FLOW AND EXITS TO THE EAST/SOUTHEAST TUESDAY. THE MAIN
LOW SEEMS TO HAVE A TIE INTO MOISTURE THAT EXTENDS OFFSHORE WHICH
MEANS IT DESERVES ATTENTION AND SCRUTINY AS TO HOW MUCH SNOWFALL
WILL BE PRODUCED...FROM VIEWING PAST PROG SOUNDINGS AND KNOWING HOW
COLD THE AIRMASS IS THE SNOW WILL HAVE A VERY GOOD CHANCE OF
DEVELOPING IN THE FAVORABLE COLD DENDRITIC LAYER AND THUS SNOW
RATIOS OF 20 INCHES OF SNOW TO 1 INCH OF LIQUID WATER
CONTENT...POSSIBLY UP TO 25 TO 1 ARE FAVORED IN GENERATING SNOW
AMOUNTS FROM LIQUID PRECIPITATION ESTIMATES FOR MOST LOCATIONS
REGARDLESS OF ELEVATION. ADDITIONALLY...KNOWING THAT THE TRAJECTORY
OF THE ENTRY AND EXIT OF THIS LOW IS FAVORABLE FOR ENHANCEMENT OF
PRECIPITATION OVER THE SOUTHEAST PORTION OF THE FORECAST AREA IN
LOCATIONS SUCH AS THE PALOUSE AND CAMAS PRAIRIE THEREFORE EARLIER
ISSUED WATCHES HAVE BEEN UPGRADED TO WINTER STORM WARNINGS TO
ADDRESS THE SNOWFALL AND POSSIBLE DRIFTING OF SNOW THE NUISANCE COLD
NORTH WIND MIGHT PRODUCE WITH SNOW ADVISORIES TACKED ON ALONG ITS
EDGES...ALL IN EFFECT STARTING OVERNIGHT TONIGHT AND RUNNING AS LATE
AS TUESDAY MORNING IN SOME EXTREME SOUTHEAST LOCATIONS. /PELATTI

TUESDAY NIGHT THROUGH SUNDAY...A SLACKENING SURFACE PRESSURE
GRADIENT AND PROGRESSIVELY DRYING COLUMN ON TUESDAY NIGHT SHOULD
ALLOW FOR CLEARING CONDITIONS IN ALL BUT THE SOUTHEAST ZONES AND
MUCH LIGHTER WINDS TO PREVAIL. UNDER QUIET CONDITIONS AND VERY
COLD AIR JUST OFF THE SURFACE...RADIATIONAL COOLING WILL BE ABOVE
THE MAXIMUM POSSIBLE ON TUESDAY NIGHT. EXPLICIT MODEL FORECASTS
FROM VIRTUALLY ALL MODELS SUGGEST ALMOST ALL LOCATIONS IN THE
FORECAST AREA SHOULD BE NEAR OR SIGNIFICANTLY BELOW ZERO. MEX AND
MAV MOS FORECAST SUGGEST LIKEWISE...WITH LOCATIONS SUCH AS
SANDPOINT...REPUBLIC...WINTHROP...AND DEER PARK ALL PUSHING OR
FALLING BELOW -20F. THE FORECAST WAS BUILT UPON A BLEND OF THE
SREF AND CANADIAN GEM SOLUTIONS THEN ADJUSTED BASED UPON MAV
GUIDANCE CLOSER INTO THE MAV FORECAST POINTS. THE RESULT WAS A
FORECAST OF -10 TO -30F FOR ALL VALLEYS GENERALLY FROM THE
WATERVILLE PLATEAU TO SPOKANE AND NORTHWARD. TO THE SOUTH OF THIS
LINE...CONDITIONS GENERALLY IN THE 0 TO -10F RANGE WILL BE LIKELY.
NEW SNOW COVER MADE THIS FORECAST NECESSARY...AS RADIATIONAL
COOLING WITH NEW AND FAIRLY DEEP SNOW COVER BY TUESDAY NIGHT
COUPLED WITH CLEAR/CALM CONDITIONS SHOULD ALLOW DRAMATIC COOLING.

COLD AIR WILL BE EXCEEDINGLY SLOW TO EXIT AFTER TUESDAY NIGHT.
MODEL SOLUTIONS DO VARY A BIT ON HOW LONG THE ARCTIC AIR WILL
REMAIN IN PLACE...BUT 850 MB TEMPERATURES TAKE UNTIL FRIDAY TO GET
BACK UP TOWARD -5C OVER THE SOUTHERN HALF OF THE FORECAST AREA. AS
A RESULT...EXTREME COLD WILL AGAIN PREVAIL FOR WEDNESDAY AND
WEDNESDAY NIGHT...BEFORE SLOWLY MODERATING LATE IN THE WEEK.

MODEL SOLUTIONS CONTINUE TO INDICATE THAT RIDGING MID-WEEK WILL
SHIFT EASTWARD LATE IN THE WEEK. THE GFS IS THE MOST
PROGRESSIVE...WHILE THE GEM AND ECMWF ARE BOTH SLOWER IN EVOLVING
BACK TOWARD TROUGHING. THE RESULT IS A SLOWER ONSET OF
PRECIPITATION ON THE ECMWF/GEM ALONG WITH SIGNIFICANTLY MORE WARM
ADVECTION FRIDAY INTO SATURDAY. THE FORECAST HAS BEEN TRENDED
DECIDEDLY MORE UNSETTLED BY NEXT WEEKEND...HOWEVER DUE TO THE
DEPTH OF COLD AIR IN PLACE THROUGH MID-WEEK...SNOW LEVELS WERE
KEPT FAIRLY LOW AND TEMPERATURES HELD NEAR/BELOW FREEZING FOR MOST
LOCATIONS. THIS EVOLUTION WILL NEED TO BE MONITORED FOR AFTER
HOLIDAY TRAVEL AS THERE ARE SOME INDICATIONS THAT A PROLONGED
SNOW/ICE/RAIN EVENT MAY BE POSSIBLE OVER PORTIONS OF THE INLAND
NORTHWEST BY THE END OF THE WEEK OR WEEKEND. /FRIES

&&

.AVIATION...
SCATTERED RATHER DISORGANIZED -SHSN WILL QUICKLY BE REPLACED BY A
MORE COHERENT SHIELD OF SNOW THIS EVENING SPREADING IN FROM SW-NE.
-SN WILL AFFECT KEAT/KMWH GENERALLY BY MID-EVENING THEN SPREAD
TOWARD KGEG/KPUW/KCOE AND INTENSIFY OVERNIGHT. A BAND OF +SN IS
LIKELY GENERALLY FROM JUST NORTH OF KPSC TO NEAR KCOE THRU THE MON
AM HOURS. IN THIS BAND...1/4SM AND VV001 WILL BE POSSIBLE IN FALLING
SNOW. NORTH OF THIS BAND...INCLUDING KGEG...VISIBILITIES MAY BE
SLIGHTLY BETTER...BUT STRONG NE WINDS WILL LIKELY START TO BRING
BLSN BY MIDDAY. THIS BAND MAY WAVER WITH FUTURE MODEL RUNS...BUT FOR
NOW...A SIGNIFICANT ACCUMULATION WITH VIS <1/2SM IS LIKELY AT
KGEG...KCOE...AND KPUW THROUGH THE MORNING HOURS AT THE VERY LEAST.
/FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        14  20   2  12 -12   7 /  80  90  90  80  10   0
COEUR D'ALENE  16  18   0  11 -10   7 /  80  90  90  80  10   0
PULLMAN        20  22   8  12  -8   8 /  90  90  90  80  10   0
LEWISTON       26  29  13  17  -2  11 /  70  90  90  70  10   0
COLVILLE       15  18  -4  12 -11   9 /  60  80  10  10   0   0
SANDPOINT      13  16  -4   8 -19   6 /  60  90  90  60  10   0
KELLOGG        16  18   1   9  -7   4 /  80  90  90  80  10   0
MOSES LAKE     17  26   6  18  -8  15 /  50  50  50  40   0   0
WENATCHEE      20  26   3  16  -4  19 /  50  50  30   0   0   0
OMAK           11  19  -3  12 -10  14 /  40  30  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY COEUR D'ALENE AREA.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY CENTRAL PANHANDLE MOUNTAINS...IDAHO PALOUSE...LEWIS
     AND SOUTHERN NEZ PERCE COUNTIES...LEWISTON AREA.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
     TUESDAY NORTHERN PANHANDLE.

WA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY MOSES LAKE AREA...SPOKANE AREA...UPPER COLUMBIA
     BASIN...WATERVILLE PLATEAU.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM PST
     TUESDAY LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST BLUE
     MOUNTAINS...WASHINGTON PALOUSE.

     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
     TUESDAY NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.

&&
Hazardous weather outlook, Nov 21, 12:25 PM PST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1225 PM PST SUN NOV 21 2010

IDZ003-004-026-027-WAZ031>033-222030-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
1225 PM PST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT THROUGH MONDAY NIGHT FOR HEAVY
SNOW ACCUMULATIONS. UNCERTAINTY EXISTS AS FAR AS THE NORTHERN
LIMIT OF THE HEAVIEST SNOWS...ESPECIALLY FROM THE NORTHERN PALOUSE
TO THE CENTRAL IDAHO PANHANDLE WHERE LIGHTER AMOUNTS COULD FALL.

AREAS OF BLOWING SNOW COULD ALSO DEVELOP LATE MONDAY NIGHT AND
EARLY TUESDAY. ANOTHER BOUT OF SNOW IS EXPECTED BY THE END OF THE
WEEK.

BIG WEATHER CHANGES ARE EXPECTED BEGINNING TODAY AND CONTINUING
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS A SURGE OF COLD ARCTIC
AIR MOVES INTO THE REGION. HIGH TEMPERATURES BY TUESDAY WILL ONLY
REACH 10 TO 20 DEGREES FAHRENHEIT OR NEARLY 20 TO 25 DEGREES BELOW
NORMAL. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TUESDAY
AND WEDNESDAY FOR MOST AREAS.

IDZ001-002-WAZ034>038-044-222030-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
1225 PM PST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL FALL TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BIG WEATHER CHANGES ARE EXPECTED THIS WEEKEND INTO NEXT WEEK.
COLD ARCTIC AIR WILL MOVE INTO THE AREA WITH TEMPERATURES TURNING
MUCH COLDER THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. HIGH
TEMPERATURES BY TUESDAY WILL ONLY REACH 10 TO 20 DEGREES
FAHRENHEIT. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS
TUESDAY AND WEDNESDAY...WITH MANY LOCATIONS FALLING BELOW ZERO.

THIS COLD WILL BE ACCOMPANIED BY BRISK NORTHEAST WINDS OF 10 TO 20
MPH ON MONDAY AND MONDAY NIGHT. THIS WILL DROP WIND CHILLS INTO
THE TEENS BELOW ZERO ESPECIALLY FROM SPOKANE...TO COEUR
D'ALENE...SANDPOINT AND BONNERS FERRY.

LIGHT TO MODERATE SNOW WILL ACCOMPANY THIS PUSH OF ARCTIC AIR INTO
MONDAY NIGHT. THE WEATHER WILL THEN REMAIN GENERALLY DRY AND COLD
THROUGH THURSDAY WITH ANOTHER CHANCE OF SNOW RETURNING ON FRIDAY.

WAZ041>043-222030-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
1225 PM PST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BIG WEATHER CHANGES ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. COLD
ARCTIC AIR WILL MOVE INTO THE AREA WITH TEMPERATURES TURNING MUCH
COLDER THROUGH AT LEAST THE MIDDLE PART OF NEXT WEEK. HIGH
TEMPERATURES BY TUESDAY WILL ONLY REACH 10 TO 20 DEGREES
FAHRENHEIT. LOW TEMPERATURES WILL FALL INTO THE SINGLE DIGITS
TUESDAY AND WEDNESDAY...WITH MANY LOCATIONS FALLING BELOW ZERO.

THIS COLD WILL BE ACCOMPANIED BY BRISK NORTHEAST WINDS OF 10 TO 20
MPH ON MONDAY AND MONDAY NIGHT.

LIGHT TO MODERATE SNOW WILL ACCOMPANY THIS PUSH OF ARCTIC AIR INTO
MONDAY NIGHT. THE WEATHER WILL THEN REMAIN GENERALLY DRY AND COLD
THROUGH THURSDAY WITH ANOTHER CHANCE OF SNOW RETURNING ON FRIDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 blizzard, 2 heavy snow, 1 winter storm, 1 winter weather, 1 strong wind. Local standard time, as filed.

Heavy Snow, Northeast Blue Mountains

When
November 21, 4:00 PM PST to November 23, 10:00 AM PST
Where
Northeast Blue Mountains forecast zone
Reported by
Trained Spotter
Coordinates
46.312, -117.374 (the zone’s center; the record gives no point)

Heavy Snow, Washington Palouse

When
November 21, 8:00 PM PST to November 22, 5:00 PM PST
Where
Washington Palouse forecast zone
Reported by
CoCoRaHS
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

Winter Storm, Northeast Mountains

When
November 22, 2:00 AM PST to November 23, 10:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
Public
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

Winter Weather, Wenatchee Area

When
November 22, 12:00 PM PST to November 23, 3:00 AM PST
Where
Wenatchee Area forecast zone
Injuries
0 direct, 2 indirect
Reported by
Newspaper
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

Blizzard, Washington Palouse

When
November 22, 5:00 PM PST to November 23, 7:00 AM PST
Where
Washington Palouse forecast zone
Reported by
Department of Highways
Coordinates
47.261, -117.463 (the zone’s center; the record gives no point)

Blizzard, Moses Lake Area

When
November 22, 5:00 PM PST to November 23, 10:00 AM PST
Where
Moses Lake Area forecast zone
Reported by
Trained Spotter
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

Blizzard, Upper Columbia Basin

When
November 22, 5:00 PM PST to November 23, 10:00 AM PST
Where
Upper Columbia Basin forecast zone
Reported by
Department of Highways
Coordinates
47.610, -119.173 (the zone’s center; the record gives no point)

Blizzard, Waterville Plateau

When
November 22, 5:00 PM PST to November 23, 10:00 AM PST
Where
Waterville Plateau forecast zone
Reported by
Department of Highways
Coordinates
47.471, -119.572 (the zone’s center; the record gives no point)

Blizzard, Spokane Area

When
November 22, 6:00 PM PST to November 23, 7:00 AM PST
Where
Spokane Area forecast zone
Reported by
Department of Highways
Coordinates
47.599, -117.911 (the zone’s center; the record gives no point)

Strong Wind, Wenatchee Area

When
November 22, 8:00 PM PST to November 23, 7:00 AM PST
Where
Wenatchee Area forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
47.802, -120.155 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265084, 265082, 265083, 268347, 265085, 265086, 265087, 265089, 265088, 268350.